MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C156E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 33 mm abdominal aortic aneurysm and 55 mm right common iliac aneurysm.The proximal aortic neck diameter measured 23 mm and 50 mm in length with mild vessel tortuosity noted.It was reported during the index procedure after the stent grafts were implanted, a final aortogram identified an endoleak in the right limb.Re-ballooning was attempted however the endoleak persisted.A balloon was then inflated inside the limb with contrast injected inside the limb while the balloon was inflated.A type iiib endoleak coming from a hole was noted inside the limb.The limb was then relined with an additional endurant limb (1610124) and the endoleak confirmed as resolved.Per the physician the cause of the event is undetermined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film analysis summary: the reported endoleak from the right limb occurring during implant was confirmed; however, the exact cause/source could not be determined.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy, and additional films during implant of the devices were not available for return.A type iiia junctional endoleak seems less likely as there appeared to be sufficient component overlap.While a type iii fabric endoleak cannot be ruled out, this appears most likely to have been an acute type iv blush endoleak caused by fabric porosity which most likely would have self-resolved.Analysis of the two returned videos and single still image did not reveal any out of specification stent graft integrity issues.The endoleak appeared to be in a location where the limbs were not overlapping; across a single fabric layer beginning just below the distal end of the bifurcate ipsilateral limb and extending to the origin of the right external iliac artery.The endoleak was also in a location where the limb was unapposed to the vessel wall within the bottom of the aaa sac and the aneurysmal right common iliac artery.After the area of contrast was relined with an additional fabric layer the endoleak appeared to have resolved.Other factors such as heparin dose, outflow resistance, and volume of the aneurysm sac may have also contributed to this likely type iv endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9008609
Report Number9612164-2019-03904
Device Sequence Number11418814
Product Code MIH
UDI-Device Identifier00643169467637
UDI-Public00643169467637
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2021
Device Model NumberETLW1610C156E
Device Catalogue NumberETLW1610C156E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2019
Initial Date Received by Manufacturer 09/06/2019
Supplement Date Received by Manufacturer09/30/2019
Initial Report FDA Received Date09/12/2019
Supplement Report FDA Received Date10/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight61